MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8735
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot mpr845, and no non-conformances were identified.Investigation summary
=
> it was reported pull off - suture needle.Four unopened samples of product code m8735, lot mpr845 were returned for analysis.The product code is multi-strand and contains four strands per packet.During visual inspection of four unopened samples, no defects were found on the packages.Samples were opened and contains four strands double armed; the swage and attachment area of four samples were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were found.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-90940 and 2210968-2019-90965.Analysis results have been included in follow up reports for each.
 
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft in 2019 and suture was used.During the procedure, the needle popped off the suture at the swage.The procedure was completed with the other end of the device with no adverse patient consequences reported.No additional information was provided.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9476324
Report Number2210968-2019-90965
Device Sequence Number2752386
Product Code GAW
UDI-Device Identifier10705031045996
UDI-Public10705031045996
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberM8735
Device Lot NumberMPR845
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date12/16/2019
Patient Sequence Number1